Alert archive / Wyoming / Red Flag Warnings in 2012
Red Flag Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Mar 27, 2012, 9:33 PM MDT for Natrona County, Sweetwater County, Wyoming. It took effect at Mar 28, 2012, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 9:33 PM MDT (03:33 UTC)
- In effect from
- Mar 28, 2012, 12:00 PM MDT
- Expired
- Mar 28, 2012, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Riverton, WY
Counties Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 99 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2987 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898 WWUS85 KRIW 280333 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 933 PM MDT TUE MAR 27 2012 ...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ONCE AGAIN WEDNESDAY AFTERNOON... .A DRY SOUTHWEST WIND WILL TO DEVELOP ACROSS FIRE ZONES 279...280 AND THE LOWER ELEVATIONS OF 300 WEDNESDAY AFTERNOON AHEAD OF ANOTHER COLD FRONT THAT WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT. THE COMBINATION OF ABOVE NORMAL TEMPERATURES IN THE 60S...SURFACE DEW POINTS IN THE TEENS AND GUSTY SOUTHWEST WINDS OVER 25 MPH WILL PRODUCE DANGEROUS FIRE BEHAVIOR WEDNESDAY AFTERNOON. WYZ280-300-281145- /O.UPG.KRIW.FW.A.0003.120328T1800Z-120329T0000Z/ /O.NEW.KRIW.FW.W.0004.120328T1800Z-120329T0000Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 933 PM MDT TUE MAR 27 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 300... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 280 AND THE LOWER ELEVATIONS OF FIRE ZONE 300. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...RESIDENTS OF NATRONA COUNTY ARE STRONGLY ENCOURAGED TO MONITOR THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR ON WEDNESDAY...ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ279-281145- /O.NEW.KRIW.FW.W.0004.120328T1800Z-120329T0000Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 933 PM MDT TUE MAR 27 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY. THE BEST CHANCE FOR RED FLAG CONDITIONS FROM ROCK SPRINGS EASTWARD. * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...RESIDENTS OF SWEETWATER COUNTY ARE STRONGLY ENCOURAGED TO MONITOR THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR ON WEDNESDAY...ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
885 WWUS85 KRIW 280832 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 232 AM MDT WED MAR 28 2012 ...CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ONCE AGAIN THIS AFTERNOON... .A DRY SOUTHWEST WIND WILL TO DEVELOP ACROSS FIRE ZONES 279... 280 AND THE LOWER ELEVATIONS OF 300 THIS AFTERNOON AHEAD OF ANOTHER COLD FRONT THAT WILL MOVE ACROSS THE AREA TONIGHT. THE COMBINATION OF ABOVE NORMAL TEMPERATURES IN THE 60S...SURFACE DEW POINTS IN THE TEENS AND GUSTY SOUTHWEST WINDS OVER 25 MPH WILL PRODUCE DANGEROUS FIRE BEHAVIOR THIS AFTERNOON. WYZ280-300-290000- /O.CON.KRIW.FW.W.0004.120328T1800Z-120329T0000Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 232 AM MDT WED MAR 28 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 280 AND 300... * AFFECTED AREA...FIRE WEATHER ZONES 280 AND 300. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...RESIDENTS OF NATRONA COUNTY ARE STRONGLY ENCOURAGED TO MONITOR THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR ON TODAY...ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WYZ279-290000- /O.CON.KRIW.FW.W.0004.120328T1800Z-120329T0000Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 232 AM MDT WED MAR 28 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...RESIDENTS OF SWEETWATER COUNTY ARE STRONGLY ENCOURAGED TO MONITOR THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR ON TODAY...ESPECIALLY IN THE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/RIVERTON
794 WWUS85 KRIW 282359 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 559 PM MDT WED MAR 28 2012 WYZ280-300-290100- /O.EXP.KRIW.FW.W.0004.000000T0000Z-120329T0000Z/ NATRONA COUNTY/CASPER BLM-CASPER MOUNTAIN- 559 PM MDT WED MAR 28 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 280 AND 300... THOUGH WINDY CONDITIONS MAY PERSIST THIS EVENING...HUMIDITY HAS BEGUN TO SHOW SIGNS OF RECOVERING. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ WYZ279-290100- /O.EXP.KRIW.FW.W.0004.000000T0000Z-120329T0000Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 559 PM MDT WED MAR 28 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 279... THOUGH WINDY CONDITIONS MAY PERSIST THIS EVENING...HUMIDITY HAS BEGUN TO SHOW SIGNS OF RECOVERING. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Mar 27, 2:11 PM MDT, 7 hours 22 minutes earlier.
Area forecast discussion, Mar 27, 2:11 PM MDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 211 PM MDT TUE MAR 27 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY MUCH QUIETER DAY TODAY WITH WEAK RIDGE MOVING ACROSS THE AREA. QUIET WEATHER TO BE SHORT LIVED THOUGH AS OUR NEXT SYSTEM IS ALREADY COMING ON THE COAST. IF ANYTHING...THIS SYSTEM LOOKS STRONGER THAN THE MODELS INDICATE SO HOPEFULLY THE MODELS WILL SAMPLE IT BETTER TONIGHT AND TOMORROW MORNING. RIGHT NOW IT LOOKS LIKE A DRY AND BREEZY TO WINDY DAY EAST OF THE DIVIDE AND IN THE MOUNTAINS. SNOW WILL MOVE INTO THE WESTERN MOUNTAINS LATE IN THE DAY AND PEAK IN THE EVENING. THE VALLEYS WILL SEE RAIN DEVELOPING TOWARDS 00Z WITH THE POTENTIAL FOR A MIXTURE OR BRIEF TURNOVER LATE BEFORE ENDING. GENERALLY LOOKING AT A 3 TO 5 INCH SCENARIO IN THE WESTERN MOUNTAINS. COLD FRONT MOVES THROUGH WEDNESDAY NIGHT WITH BRIEF NORTHERLY WIND SHIFT IN MAINLY THE NORTHERN ZONES...BUT POTENTIALLY BRIEFLY INTO THE CENTRAL ZONES. FRONT WON'T HANG AROUND LONG AS THE NEXT SYSTEM APPROACHES AND PRESSURES FALL ONCE AGAIN TO THE NORTH. THIS SYSTEM LOOKS A LITTLE WEAKER FOR THE WEST SO SNOWFALL AMOUNTS MAY ONLY BE HALF TO TWO THIRDS OF THE WEDNESDAY SYSTEM. FLOW FLATTENS BEHIND THIS SYSTEM THURSDAY NIGHT INTO FRIDAY WITH INCREASING WIND EXPECTED MANY AREAS DURING THE DAY FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY FLAT RIDGE WILL AMPLIFY OVER THE CENTRAL CONUS UNDER THE INFLUENCE OF A STRENGTHENING BUBBLE OF HIGH PRESSURE OVER THE SOUTHERN CONUS AND A DIGGING TROUGH NEAR THE PACIFIC COAST. THIS WILL BACK UPPER LEVEL FLOW TO THE SOUTHWEST OVER THE INTERMOUNTAIN WEST. LIGHT SHOWER ACTIVITY IS LIKELY OVER THE NORTHWEST WYOMING MOUNTAINS SATURDAY WITH HIGH TEMPERATURES APPROACHING RECORD TERRITORY AGAIN IN THE LOWER ELEVATIONS EAST OF THE CONTINENTAL DIVIDE. STRONG WIND WILL DEVELOP AS WELL FOR THE SOUTHERN WIND CORRIDOR AS A VIGOROUS SHORTWAVE TROUGH RAPIDLY MOVES INTO THE WEST. WIDESPREAD SHOWERS ARE POSSIBLE SUNDAY AS THIS WAVE PASSES. STRONG WIND WILL CONTINUE AS A TIGHT PRESSURE GRADIENT REMAINS IN THE WAKE OF THE WAVE IN NORTHWEST FLOW ALOFT. MUCH COOLER TEMPERATURES CAN BE EXPECTED SUNDAY AS WELL AS THE TROUGH AXIS MOVES OVERHEAD. REMNANT MOISTURE IN A WEAK RIDGE SHOULD KEEP SOME SHOWERS REMAINING OVER THE NORTHWEST MOUNTAINS THROUGH MONDAY. THE RIDGE AMPLIFIES OVER THE PLAINS TUESDAY BRINGING MAINLY DRY CONDITIONS AND WARMER TEMPERATURES. .AVIATION.../00Z ISSUANCE/ VFR CONDITIONS WILL PREVAIL THROUGH 00Z THURSDAY ACROSS MOST OF THE FORECAST AREA. 20 TO 30KT SOUTHWESTERLY WIND WILL DIMINISH AROUND KCPR AND KCOD AFTER 01Z. 20 TO 30KT SOUTHWEST WIND WILL REDEVELOP AND BE MORE WIDESPREAD EAST OF THE CONTINENTAL DIVIDE MAINLY ALONG A KRKS TO KCPR LINE BY 17Z WEDNESDAY. OUR NEXT PACIFIC DISTURBANCE WILL BRING INCREASED CLOUD COVER WEST OF THE DIVIDE AFTER 18Z. MVFR/IFR CIGS POSSIBLE AROUND KJAC/KAFO AFTER 21Z AS MOUNTAIN -SN/VALLEY -RA DEVELOPS. MOUNTAIN OBSCURATIONS AFTER 21Z IN THE WEST ARE LIKELY. .FIRE WEATHER... FIRE DANGER IS EXPECTED TO INCREASE ONCE AGAIN ACROSS NATRONA COUNTY ON WEDNESDAY WITH CRITICAL FIRE CONDITIONS QUITE POSSIBLE IN THE AFTERNOON AND EARLY EVENING. MOST AREAS EAST OF THE DIVIDE WILL BE DRY AND BREEZY TO LOCALLY WINDY. THE EASTERN PARTS OF SWEETWATER COUNTY... THE GREEN AND RATTLESNAKE RANGES AND SOUTHEAST JOHNSON COUNTY WILL ALSO BE QUITE DRY AND BREEZY TO LOCALLY WINDY. CRITICAL FIRE CONDITIONS WILL BE A CONCERN AT TIMES DURING THE DAY THROUGH SATURDAY. MORE WIDESPREAD CRITICAL FIRE CONDITIONS MAY DEVELOP FRIDAY INTO SATURDAY EAST OF THE DIVIDE. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH WEDNESDAY AFTERNOON WYZ280-300. && SHORT TERM...SKRBAC LONG TERM...BERC AVIATION...BERC FIRE WEATHER...SKRBAC
Hazardous weather outlook, Mar 27, 2:14 PM MDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 214 PM MDT TUE MAR 27 2012 WYZ001>020-022>030-281200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 214 PM MDT TUE MAR 27 2012 ...FIRE WEATHER WATCH FOR MUCH OF NATRONA COUNTY WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE CONDITIONS ARE QUITE POSSIBLE ACROSS MUCH OF NATRONA COUNTY WEDNESDAY FROM NOON TO 6 PM DUE TO WARM TEMPERATURES...WINDY CONDITIONS AND LOW RELATIVE HUMIDITIES. WEDNESDAY THROUGH SATURDAY...ELEVATED TO EXTREME FIRE WEATHER BEHAVIOR POSSIBLE AT TIMES ACROSS THE LOWER ELEVATIONS EAST OF THE DIVIDE...AS WELL AS SWEETWATER COUNTY. THE MOST EXTREME FIRE WEATHER BEHAVIOR IS EXPECTED FRIDAY AND ESPECIALLY ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.